MAUDE Adverse Event Report: ARROW INTERNATIONAL, INC ARROW; INTRODUCER, CATHETER

ARROW INTERNATIONAL, INC ARROW; INTRODUCER, CATHETER
Model Number IPN000134
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Doctor was in the process of upsizing a 5fr sheath to a 6-11 arrow sheath in the left common femoral artery.While attempting to insert the sheath into left common femoral artery, the sheath broke.This resulted in the patient having exsanguination from the common femoral artery and receiving 2 units of packed red blood cells, along with an emergent cut down procedure to the left groin to extract the broken sheath.Vascular surgery was overhead paged stat and responded.Hemostasis was achieved by the physician in the room by upsizing the sheath to a 9 fr cordis-brite tip sheath.

Brand Name
ARROW
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL, INC
2400 bernville road
reading PA 19605
MDR Report Key7560767
Report Number7560767
Device Sequence Number1755084
Product Code DYB
UDI-Device Identifier00801902001818
UDI-Public(01)00801902001818
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
Report Date (Section F) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Model NumberIPN000134
Device Catalogue NumberCL-07611
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age1 DY
Event Location Hospital
Date Report to Manufacturer05/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age80 YR
Date Report Sent to FDA05/23/2018